Florida, 2011Damaging Wind in Florida, November 16, 2011
November 16, 2011 · NWS JAX · 1 event in 1 county or zone
A pre-frontal squall line moved across southeast Georgia around 8 pm local time. Widespread wind damage occurred from Coffee county to Ware county in isolated severe cells.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal squall line moved across southeast Georgia around 8 pm local time. Widespread wind damage occurred from Coffee county to Ware county in isolated severe cells. An EF1 tornado produced damage about 5 miles SSE of Dixie Union in Ware County. The previous day, record high temperatures were set across north Florida due to strong warm air advection ahead of the front. A strong low level jet moved across the area overnight behind the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 16, 9:11 PM EST, 49 minutes earlier.
Area forecast discussion, Nov 16, 9:11 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EST WED NOV 16 2011
.UPDATE...
A NORTHEAST TO SOUTHWEST ORIENTED LINE OF STORMS JUST AHEAD OF
A SURFACE COLD FRONT IS MOVING EAST ACROSS SOUTHEAST GA AT THE
MOMENT. THE SOUTHERN END OF THIS LINE IS EXPECTED TO WEAKEN OVER
NORTHEAST FLORIDA...LEAVING FOCUS FOR STRONGER STORMS OVER
SOUTHEAST GEORGIA. THE SURFACE COLD FRONT ITSELF WILL CROSS THE
FORECAST AREA EARLY THURSDAY.
&&
.AVIATION...
SHOWERS AND STORMS CAN BE EXPECTED AT AREA TERMINALS
TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS COULD PRODUCE A STRONG TO SEVERE STORM. AND AN ISOLATED
TORNADO IS POSSIBLE IN SOUTHEAST GA. RESTRICTIONS CAN BE EXPECTED
THROUGH THE OVERNIGHT PERIOD AT AREA TAF SITES. THE FRONT ITSELF
WILL THEN CROSS AREA TERMINALS EARLY THURSDAY MORNING. WINDS WILL
BE BECOME GUSTY FOLLOWING THE FRONTAL PASSAGE. CONDITIONS WILL
GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON HOURS.
&&
.MARINE...
LINE OF GUSTY STORMS WILL MOVE ACROSS AREA WATERS TONIGHT...AHEAD
OF APPROACHING COLD FRONT. THE FRONT ITSELF WILL CROSS AREA WATERS
LATE THURSDAY MORNING.
RIP CURRENTS: AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED TO
CONTINUE THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 72 39 62 / 90 20 0 0
SSI 66 75 50 62 / 50 40 10 10
JAX 67 77 46 64 / 50 50 10 10
SGJ 68 78 55 67 / 40 50 10 20
GNV 66 78 46 68 / 50 50 0 10
OCF 66 80 47 71 / 50 50 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
STRUBLE/SANDRIKHazardous weather outlook, Nov 16, 8:15 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EST WED NOV 16 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-170930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
815 PM EST WED NOV 16 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
...A TORNADO WATCH IS IN EFFECT FOR SOUTHEASTERN GEORGIA UNTIL 200
AM...
.DAY ONE...TONIGHT...
A COLD FRONT WILL APPROACH THE AREA TONIGHT BRINGING A LINE OF
THUNDERSTORMS ACROSS THE AREA. SOME STORMS MAY BE SEVERE ACROSS
SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AND MAY BE CAPABLE OF
PRODUCING GUSTY WINDS UP TO 70 MPH AND HAIL UP TO 2 INCHES IN
DIAMETER. ISOLATED TORNADOES ARE ALSO BE POSSIBLE IN AND NEAR THE
WATCH AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SANDRIK
In the hours before
Local storm report, Nov 16, 7:59 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG SW AMBROSE 31.59N 83.01W
11/16/2011 COFFEE GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED TREES DOWN ON HIGHWAY 32W
ABOUT 1 MILE EAST OF THE COUNTY LINE. DEBRIS WAS IN THE
HIGHWAY AND THE EMA DIRECTOR WAS ENROUTE.
&&
SANDRIKLocal storm report, Nov 16, 8:30 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG SE AMBROSE 31.59N 83.01W
11/16/2011 COFFEE GA EMERGENCY MNGR
THE EMERGENCY MANAGEMENT REPORTED THAT THE TREES DOWN ON
HIGHWAY 32 WEST 1 MILE EAST OF THE COUNTY LINE WAS CAUSED
BY STRAIGHT LINE WINDS OR A MICROBURST.
&&
PPLocal storm report, Nov 16, 8:55 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 NNW HOMERVILLE 31.09N 82.79W
11/16/2011 CLINCH GA 911 CALL CENTER
THE 911 CENTER REPORTED A TREE BLOWN DOWN ON A POWERLINE
JUST OFF OF 441 NORTH NEAR HOMERVILLE. THE TIME GIVEN WAS
BASED ON RADAR.
&&
PPLocal storm report, Nov 16, 9:08 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 4 NW WAYCROSS 31.25N 82.40W
11/16/2011 M41 MPH WARE GA AWOS
WAYCROSS AWOS REPORTED A WIND GUST OF 41 MPH.
&&
SEPSpecial weather statement, Nov 16, 9:32 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 PM EST WED NOV 16 2011
GAZ136-152>154-170330-
BRANTLEY-GLYNN (COASTAL)-GLYNN (INLAND)-WAYNE-
932 PM EST WED NOV 16 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
BRANTLEY AND GLYNN COUNTIES FOR STRONG WINDS AND FREQUENT
LIGHTNING VALID UNTIL 1030 PM EDT...
A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE
EASTERN WAYNE AND BRANTLEY COUNTY AREAS THROUGH 1000 PM AND INTO
GLYNN COUNTY BETWEEN 1000 AND 1030 PM THIS EVENING. BRIEF
DOWNPOURS...GUSTY WINDS OF 45 TO 55 MPH...HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE
COUNTIES.
TORNADO WATCH 892 IS IN EFFECT UNTIL 200 AM BE ALERT FOR POSSIBLE
WARNINGS AS THE STORMS APPROACH YOUR AREA. REMEMBER TORNADOES ARE
POSSIBLE IN AND NEAR THE WATCH AREA.
SANDRIK
Local storm report, Nov 16, 9:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 5 S DIXIE UNION 31.27N 82.47W
11/16/2011 WARE GA 911 CALL CENTER
THE 911 CALL CENTER REPORTED TREES DOWN ALONG LOVETT ROAD
IN WARESBORO. TIME IS ESTIMATED FROM RADAR.
0845 PM TSTM WND DMG 5 NW WAYCROSS 31.27N 82.41W
11/16/2011 WARE GA 911 CALL CENTER
THE 911 CALL CENTER REPORTED TREES DOWN ALONG US-1 NEAR
WAYCROSS. TIME IS ESTIMATED FROM RADAR.
0845 PM TSTM WND DMG 4 SSE DIXIE UNION 31.28N 82.43W
11/16/2011 WARE GA 911 CALL CENTER
THE 911 CALL CENTER REPORTED DAMAGE TO ROOFS IN THE
PALMETTO SUBDIVISION NEAR CAMERON LANE AND US-1. TIME IS
ESTIMATED FROM RADAR.
&&
SEPThunderstorm Wind, Hamilton
- When
- November 16, 10:00 PM EST
- Where
- Hamilton County, 2.48 mi WNW of West Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.490, -83.170
Damage was reported to a shed and shingles were torn off of a home at 4976 NW 42nd Place. Several trees were blown down with numerous potted plants knocked down. A 3/4 inch thick plywood panel was thrown 30 ft. The time of the event was based on radar. The cost of damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, November 16, 20113 deaths · 5 injured · $2.0 million · EF2 · 4 events
- Tornadoes and Hail in North Carolina, November 16, 20112 deaths · 15 injured · $21 million · EF2 · 3 events
- Tornadoes and Hail in Georgia, November 16, 20111 death · 2 injured · $5.4 million · EF2 · 19 events
- Tornadoes in Mississippi, November 16, 201115 injured · $1.0 million · EF2 · 5 events
- Tornadoes and Damaging Winds in Alabama, November 16, 20113 injured · $5.5 million · EF2 · 15 events
- Tornado and Damaging Winds in Virginia, November 16, 2011$511,000 · EF1 · 4 events
- Tornadoes and Damaging Wind in Georgia, November 16, 2011$220,000 · EF1 · 3 events
- Tornado and Damaging Winds in South Carolina, November 16, 2011$341,000 · EF0 · 9 events
- Tornado and Damaging Winds in Georgia, November 16, 2011$25,000 · EF1 · 7 events
- Damaging Winds in Alabama, November 16, 2011$32,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Georgia, November 16, 2011$21,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Georgia, November 16, 2011$17,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350317.